Tennessee, 2007

Drought in Tennessee, September 1 to 30, 2007

September 1 to 30, 2007 · NWS OHX · 39 events in 39 counties and zones

No relief in the drought across Middle Tennessee. Many communities have established voluntary water restrictions.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

No relief in the drought across Middle Tennessee. Many communities have established voluntary water restrictions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 31, 8:25 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 31, 8:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
925 PM CDT FRI AUG 31 2007

.DISCUSSION...
FRONT NOW WELL TO THE SOUTH ALONG A LINE FROM HOUSTON TO CNTRL GA TO
THE DELMARVA PENINSULA. SFC RIDGE CENTERED OVER THE GREAT LAKES
MOVING SLOWLY EAST PUMPING DRY OUT OF THE OHIO VALLEY ACROSS THE MIDSTATE.
RADAR IMAGES INDICATING THAT CONVECTIVE ACTIVITY IS CONFINED TO
THE HIGHER THETA-E AIR JUST TO THE SOUTH OF A LINE FROM KNOXVILLE
TENNESSEE TO CULLMAN ALABAMA.

WITH CLEAR SKIES AND DEWPOINTS IN THE LOWER 60S...LOOKS LIKE WERE
ON TRACK FOR GOOD RADIATIONAL COOLING WITH LOWS DROPPING DOWN TO
NEAR THE DEW POINT. WEVE HAD A LOT OF HOT CLEAR NIGHTS...NOW FINALLY
SOME RELATIVELY COOL CLEAR NIGHTS.

CURRENT PACKAGE LOOKS ABOUT RIGHT. NO CHANGES FOR NOW.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Aug 31, 4:52 AM CST, 19 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
552 AM CDT FRI AUG 31 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-011100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
552 AM CDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEDNESDAY AND THURSDAY SCATTERED THUNDERSTORMS EXPECTED OVER THE
MID STATE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 drought. Local standard time, as filed.

Drought, Bedford

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bedford forecast zone
Reported by
Other Federal Agency
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

The drought continues.

Drought, Benton

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Benton forecast zone
Reported by
Other Federal Agency
Coordinates
36.070, -88.068 (the zone’s center; the record gives no point)

The drought continues.

Drought, Cannon

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cannon forecast zone
Reported by
Other Federal Agency
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

The drought continues.

Drought, Cheatham

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cheatham forecast zone
Reported by
Other Federal Agency
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

The drought continues.

Drought, Clay

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

The drought continues.

Drought, Coffee

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Coffee forecast zone
Reported by
Other Federal Agency
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

The drought continues.

Drought, Davidson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Davidson forecast zone
Reported by
Other Federal Agency
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

The drought continues.

Drought, Dekalb

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Other Federal Agency
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

The drought continues.

Drought, Dickson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Dickson forecast zone
Reported by
Other Federal Agency
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

The drought continues.

Drought, Giles

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Giles forecast zone
Reported by
Other Federal Agency
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

The drought continues.

Drought, Grundy

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Other Federal Agency
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

The drought continues.

Drought, Hickman

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hickman forecast zone
Reported by
Other Federal Agency
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

The drought continues.

Drought, Houston

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Houston forecast zone
Reported by
Other Federal Agency
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

The drought continues.

Drought, Humphreys

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Humphreys forecast zone
Reported by
Other Federal Agency
Coordinates
36.041, -87.776 (the zone’s center; the record gives no point)

The drought continues.

Drought, Jackson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

The drought continues.

Drought, Lawrence

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Other Federal Agency
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

The drought continues.

Drought, Lewis

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lewis forecast zone
Reported by
Other Federal Agency
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

The drought continues.

Drought, Macon

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Macon forecast zone
Reported by
Other Federal Agency
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

The drought continues.

Drought, Marshall

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

The drought continues.

Drought, Maury

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Maury forecast zone
Reported by
Other Federal Agency
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

The drought continues.

Drought, Montgomery

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Other Federal Agency
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

The drought continues.

Drought, Overton

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Overton forecast zone
Reported by
Other Federal Agency
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

The drought continues.

Drought, Perry

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Perry forecast zone
Reported by
Other Federal Agency
Coordinates
35.643, -87.859 (the zone’s center; the record gives no point)

The drought continues.

Drought, Pickett

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pickett forecast zone
Reported by
Other Federal Agency
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

The drought continues.

Drought, Putnam

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Other Federal Agency
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

The drought continues.

Drought, Robertson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Robertson forecast zone
Reported by
Other Federal Agency
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

The drought continues.

Drought, Rutherford

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Rutherford forecast zone
Reported by
Other Federal Agency
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

The drought continues.

Drought, Smith

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Smith forecast zone
Reported by
Other Federal Agency
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

The drought continues.

Drought, Stewart

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Stewart forecast zone
Reported by
Other Federal Agency
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

The drought continues.

Drought, Sumner

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Sumner forecast zone
Reported by
NWS Employee
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

The drought continues.

Drought, Trousdale

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Trousdale forecast zone
Reported by
Other Federal Agency
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

The drought continues.

Drought, Van Buren

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Other Federal Agency
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

The drought continues.

Drought, Warren

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Warren forecast zone
Reported by
Other Federal Agency
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

The drought continues.

Drought, Wayne

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wayne forecast zone
Reported by
Other Federal Agency
Coordinates
35.240, -87.788 (the zone’s center; the record gives no point)

The drought continues.

Drought, White

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
White forecast zone
Reported by
Other Federal Agency
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

The drought continues.

Drought, Williamson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Williamson forecast zone
Reported by
Other Federal Agency
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

The drought continues.

Drought, Wilson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Other Federal Agency
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

The drought continues.

Drought, Cumberland

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cumberland forecast zone
Reported by
Other Federal Agency
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

The drought continues.

Drought, Fentress

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Fentress forecast zone
Reported by
Other Federal Agency
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

The drought continues.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61289, 61290, 61291, 61292, 61294, 61295, 61296, 61297, 61298, 61299, 61300, 61301, 61302, 61303, 61304, 61305, 61306, 61307, 61308, 61309, 61311, 61313, 61314, 61315, 61316, 61317, 61318, 61319, 61320, 61321, 61322, 61323, 61324, 61325, 61326, 61327, 61328, 61329, 61330.